| Model Number |
G56221 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/10/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Occupation- cardiac catheterization lab manager device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
Event or Problem Description
As reported, during an unknown procedure, a flexor high-flex ansel guiding sheath separated upon removal of the device.The sheath reportedly became stuck in the groin during advancement and as the user pulled the sheath out, the tip separated.The patient was sent to another department or facility, and the tip of the device was retrieved.Additional information has been requested.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a5b, b2, b5, b7, e4, f1, f2, h6 (annex f).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received via a medwatch report on 07jul2021.The sheath became stuck during a procedure involving a peripheral angiogram with possible intervention, and was unable to be removed or advanced by the physician.The sheath fractured, requiring the sheath and wire to be cut.The patient was transferred to another hospital and a surgical procedure was performed to remove the retained unknown wire from the right common femoral artery and retrieve the retained portion of the sheath from the left superficial femoral artery.The patient was discharged to home from that hospital.
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received 03aug2021.Access was obtained in the right common femoral artery for retrograde, contralateral access for intervention of the left lower extremity.The sheath became stuck in the iliac arteries prior to separation in the left external iliac and common femoral arteries.The dilator was in place upon removal and separation of the sheath.The access site was not scarred.A vascular cutdown procedure was required to remove the separated portion of the sheath.Prolonged hospitalization was required and the post-operative course was complicated with slow wound healing at the surgical site.
Event or Problem Description
No new patient or event information to report.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a peripheral angiogram with possible intervention, a flexor high-flex ansel guiding sheath separated upon removal of the device.Access was obtained in the right common femoral artery for retrograde, contralateral access for intervention of the left lower extremity.The sheath became stuck in the iliac arteries prior to separation in the left external iliac and common femoral arteries.The dilator was in place upon removal and separation of the sheath.The access site was not scarred.A vascular cutdown procedure was required to remove the separated portion of the sheath.Prolonged hospitalization was required and the post-operative course was complicated with slow wound healing at the surgical site.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The customer returned kcfw-6.0-35-70-rb-hfanl0-hc to cook for investigation with a competitor's sheath and competitor¿s wire guide inserted into the sheath.Extensive damaged was noted measuring from the distal end of the proximal cap, damage began at 42.5cm up to 71cm.Total length of the sheath had a measurement of 71cm with exposed coil and inner liner, totaling 110cm.Additionally, sections of coil and inner liner were on two sections of the competitor's wire guide.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings¿ ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿sheath removal¿ ¿insert a wire guide until its tip extends at least 10cm past the tip of the sheath.¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿remove the wire guide.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control.No related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this failure mode.It is possible that excessive force applied to the device contributed to the incident as resistance was reported, but that could not be confirmed.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.